MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A batch history review (bhr) of refx5316 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the central venous access catheter came with holes so it was not used in a patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was four photographs which depicted a 2fr s/l per-q-cath catheter.The stylet was inlaid through the catheter and the t-lock assembly was attached to the luer adapter.The pre-flush hang tag was visible on the stylet.Blood residue was visible on the catheter.The catheter shaft exhibited serpentine deformation near the molded joint.The catheter shaft appeared buckled and compressed.Leakage was not obvious in the submitted photograph; however, the serpentine deformation was consistent with damage caused by stylet manipulation prior to wetting, which can result in leak-causing catheter damage.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed.One 2 fr s/l per-q-cath device was returned for evaluation.An initial visual observation showed use residues throughout the returned device, and the catheter was returned with its inlaid stylet and attached t-lock assembly.A functional test of pressurizing the catheter with water using a 12 ml syringe revealed a small leak at the 1 cm depth marker.The stylet and t-lock assembly was removed from the device, then the catheter was bisected longitudinally in the vicinity of the split to allow for microscopic examination of the inside surface of the catheter.A microscopic observation revealed a diagonally aligned split at the 1 cm depth marker on the outside surface of the catheter.A microscopic observation of the inside surface of the catheter revealed a split longer in length than the split observed on the outside surface of the catheter.The damage appeared more extensive on the inside surface of the catheter suggesting damage from the stylet.The complaint of a leaking catheter is confirmed.Stylet damage appeared to be the cause of the split in the catheter, as the damage occurring on the inside surface of the catheter appears to be more extensive than on the outside surface of the catheter.The diagonal angle of the split also corresponds to damage from the stylet.Such damage may occur if stylet manipulation/removal is attempted prior to flushing the catheter.

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16475440
Report Number3006260740-2023-00628
Device Sequence Number11547394
Product Code LJS
UDI-Device Identifier00801741074837
UDI-Public(01)00801741074837
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue Number4132105
Device Lot NumberREFX5316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer04/14/2023
08/15/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date04/21/2023
08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown